Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    I can't eat!
    avatar
    shejomar posted:
    My anxiety has been pretty bad for a couple of months now, and I have lost about 30 pounds. I am having a really hard time eating, and when I do eat, I usually end up feeling nauseous. I'm in CBT, take Zoloft, and Klonopin when it's really bad. Anyone else have this? What did you do?
    Reply
     
    avatar
    Patricia Farrell, PhD responded:
    Let me just say that anxiety and depression both rob some people of their appetite and some people have the reverse; they binge eat. We don't really know why this happens.

    Zoloft doesn't immediately act, but the klonopin should be giving you some relief, especially when you try to eat. Thirty pounds is a lot of weight to lose and your treating professionals should be looking closely at this.

    Are they teaching you self-help techniquess? Have you ever used relaxation breathing? Take a look at the video in our Tips column and see how it helps, plus ask your doc about mild exercise. Research has shown it is very helpful in both anxiety and depression and I believe it may be something that might be a good idea to add to your treatment plan. Ask your therapist.
     
    avatar
    shejomar replied to Patricia Farrell, PhD's response:
    Thank you for your reply. It's good to know that I'm not the only one who may have this problem. My therapist has been teaching me to work with my breath and my thoughts, and I just started doing some light yoga. I'm trying really hard to eat smaller amounts more often, but thinking about having to eat gives me more anxiety. I don't like to take the Klonopin too much. I have an addiction phobia, but maybe I should just take it regularly for while. It's all overwhelming at the moment.
     
    avatar
    Patricia Farrell, PhD replied to shejomar's response:
    Addiction only happens when you increase the number of times you're taking the med or exceed what has been prescribed on a regular basis. So, the less you have to take it is fine, but you can take it with care and it shouldn't be a problem. Check with your doc.

    Good to hear that you and your therapist are working together on this.
     
    avatar
    An_248210 responded:
    Wow, you are describing almost exactly what I went through about 5 months ago. I changed jobs and was suddenly overcome by a sense of helplessness and inability to do my work. I could only eat very small meals, feeling full after just a few bites. I think I lost about 20 pounds. Food became uninteresting. I worried all the time, couldn't sleep. I struggled with this for a couple of months, but then got a therapist and drugs. Both helped tremendously and I am much better now. If you have sexual side effects, as I did, don't hesitate to discuss with your doctor. She changed my drug and the effect went away in 2 weeks.

    One silver lining, I'm down to 175 lbs! Haven't been there since high school. And I have been wanting to lose some weight for a few years now.


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Successfully beat Effexor withdrawal - Here is how I did it:
    This is a Success Story and Instructions on Beating Effexor Withdrawal. I spent hours reading these forums and found that there were many, ... More
    Was this Helpful?
    14 of 14 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.